Stevens-Johnson syndrome associated with concomitant use of lamotrigine and valproic acid


Yalcin B., Karaduman A.

JOURNAL OF THE AMERICAN ACADEMY OF DERMATOLOGY, vol.43, no.5, pp.898-899, 2000 (Peer-Reviewed Journal) identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 5
  • Publication Date: 2000
  • Doi Number: 10.1067/mjd.2000.100544
  • Journal Name: JOURNAL OF THE AMERICAN ACADEMY OF DERMATOLOGY
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.898-899

Abstract

Lamotrigine (LTG) is a novel antiepileptic drug effective in partial and generalized seizures. Recently, this drug has started being used for mood stabilization in psychiatric patients. Cutaneous side effects of this drug are mostly maculopapular eruptions that have been seen in 3% to 10% of patients. We describe a 33-year-old female patient in whom Stevens-Johnson syndrome (SJS) developed because of LTG. The drug was discontinued, and patient's signs and symptoms progressively resolved in 10 days after oral prednisolone therapy. The case is relevant because this is the first case of SJS as a result of LTG, probably associated with concomitant use of valproic acid and neuroleptic drugs.